Louisiana, 2007

Hail in Louisiana, May 13, 2007

May 13, 2007 · NWS LCH · 1 event in 1 county or zone

A thunderstorm briefly became severe in Cameron Parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A thunderstorm briefly became severe in Cameron Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 13, 1:35 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, May 13, 1:35 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CDT SUN MAY 13 2007

.SHORT TERM...
A WEAK SURFACE FRONT SEPARATING DRIER AIR TO ITS NORTHEAST
ANALYZED OVER CENTRAL PARTS OF BOTH ALABAMA AND MISSISSIPPI INTO
SOUTHEAST ARKANSAS AT MID MORNING TODAY IS PROGGED TO MOVE
SOUTHWEST ACROSS MUCH OF THE FORECAST AREA TONIGHT TO THE
SOUTHWEST CORNER OF LOUISIANA EARLY MONDAY MORNING. EVEN WITH THE
PASSAGE OF THE FRONT ACROSS MOST OF THE AREA TONIGHT...THE CHANCES
OF RAIN TONIGHT WILL BE SLIGHT DUE TO AN ABSENCE OF MOISTURE AND
LITTLE TO NO UPPER LEVEL SUPPORT.

DUE TO THE PRESENCE OF A RELATIVELY DRY HIGH PRESSURE SYSTEM OVER
THE FORECAST AREA...CHANCES OF RAIN WILL BE RELATIVELY LOW MONDAY
AND TUESDAY.

A COLD FRONT IS PROGGED TO MOVE SOUTHEAST ACROSS THE REGION
WEDNESDAY. THE FRONT IS PROGGED TO BE ACCOMPANIED BY SIGNIFICANT
MOISTURE AND INSTABILITY. AHEAD OF THE FRONT THERE WILL BE A
SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY NORTH PARTS
OF THE AREA TUESDAY NIGHT AND AREA WIDE WEDNESDAY.

&&

.LONG TERM...
THEE WILL BE SMALL CHANCES OF RAIN IN THE WAKE OF THE COLD FRONT
OVER SOUTHERN PARTS OF THE AREA WEDNESDAY NIGHT. WITH A RELATIVELY
DRY HIGH PRESSURE AREA PROGGED ACROSS THE REGION THURSDAY THROUGH
SUNDAY CHANCES OF RAIN WILL BE SLIGHT AT BEST.

&&

.AVIATION...
VFR THROUGH EARLY AFTERNOON MONDAY. ISOLATED SHOWERS / THUNDERSTORMS
THIS AFTERNOON ENDING THIS EVENING.

&&

,MARINE...
WINDS AND SEAS SHOULD CONTINUE ON THE LOW SIDE...BELOW SMALL
CRAFT ADVISORY CRITERIA...AT LEAST THROUGH WEDNESDAY NIGHT. WINDS
WILL INCREASE THURSDAY IN WAKE OF THE COLD FRONT THAT IS SUPPOSED
TO MOVE THROUGH WEDNESDAY OR WEDNESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  67  90  69  85 /  10  10  20  30
KBPT  65  89  70  86 /  10  10  10  30
KAEX  64  92  67  86 /  10  10  20  30
KLFT  71  89  69  85 /  10  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 13, 3:17 AM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT SUN MAY 13 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-140930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
417 AM CDT SUN MAY 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WITH ONLY WIDELY
SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED TODAY AS A WEAKENING COLD
FRONT CROSSES THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME AS ONLY SCATTERED
SHOWERS AND STORMS DEVELOP EACH AFTERNOON AND EVENING THROUGH THE
COMING WEEK. THE BEST CHANCE FOR RAIN WILL COME DURING THE MID-
WEEK AS ANOTHER LATE-SEASON COLD FRONT ADVANCES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

In the hours before

Special weather statement, May 13, 4:51 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 PM CDT SUN MAY 13 2007

TXZ215-132330-
JEFFERSON-
551 PM CDT SUN MAY 13 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHERN JEFFERSON COUNTY...

AT 549 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A GROUP OF THUNDERSTORMS WITH EXCESSIVE
LIGHTNING OVER BEAUMONT AND WEST OF BEAUMONT. THE STORM WAS NEARLY
STATIONARY. SMALL HAIL AND EXCESSIVE RAINFALL ARE ALSO POSSIBLE WITH
THIS GROUP OF STORMS.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

JT
Special weather statement, May 13, 5:02 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT SUN MAY 13 2007

LAZ051-TXZ215-216-140015-
CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...CAMERON...BEAUMONT/PORT ARTHUR...ORANGE
602 PM CDT SUN MAY 13 2007

...A TROPICAL FUNNEL CLOUD REPORTED NORTH OF HOLLY BEACH IN CAMERON PARISH...

AT 555 PM...THE NATIONAL WEATHER SERVICE HAD RECEIVED SEVERAL
REPORTS FROM THE PUBLIC VIA THE CAMERON SHERIFFS OFFICE OF A FUNNEL
CLOUD APPROXIMATELY 8 MILES NORTH OF HOLLY BEACH. RADAR INDICATED
AN ISOLATED THUNDERSTORM IN THIS AREA MOVING SOUTHWEST AT 10 MPH.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR. AVOID ANY AREA WHERE
FUNNEL CLOUDS ARE DEVELOPING.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, May 13, 6:05 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 PM CDT SUN MAY 13 2007

LAZ041-140045-
CALCASIEU-
705 PM CDT SUN MAY 13 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN CALCASIEU
PARISH...

AT 704 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 6 MILES SOUTH OF
VINTON...MOVING SOUTH AT 20 MPH. ALSO, YOU CAN EXPECT GUSTY WINDS
AND BRIEF EXCESSIVE RAINFALL WITH THIS THUNDERSTORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

JT

The radar

The Lake Charles radar (KLCH), 27 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cameron

When
May 13, 7:02 PM CST
Where
Cameron County, 4.15 mi WSW of Hackberry
Measured
1 in hail
Reported by
Public
Coordinates
29.970, -93.430

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35478.